|African Americans and skin discoloration
Jun 10, 2004
Greetings, I am a 27 year old African American living with HIV for over 10 years now. I have been on meds for over 2 years, but around December of 2003 I began to notice that my skin was beginning to get darker. Since then I have gone from what some what call "high yellow" to a caramel brown. I am currently taking epivir, kaletra and viread. Do either of you have any idea why this may be happening and/or what I can do to reverse it (or at least minimize further skin darkening). I would really appreciate any input that you can give. Sincerely, Keith R. Green
| Response from Dr. Henry
I have seen that in both African-American and African patients. Generally I have attributed it to AZT but perhaps other NRTI drugs could cause that. Some other diseases (liver, iron overload-etc) can cause that so your HIV doc and skin doc may want to evaluate you further. I have generally tried to change the offending drug if that can be determined and if there are other options. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Happened To The Little African Girl Living With Aids?
- Why Are More African Americans Infected With Hiv Than Any Other Race?
- Hiv And African American Women Leading Cause Of Death
- Older African American Management Of HIV/AIDS Stigma
- Does Hiv Discolor The Skin?
- Passing Hiv To The Unborn Child
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.